MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, LONG, 8.5X260MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, LONG, 8.5X260MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: blunt tip screw, 4x40mm; catalog#: 47-2486-040-40; lot#: 3054465.Cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3054496.Proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3053993.Blunt tip screw, 4x36mm; catalog#: 47-2486-036-40; lot#: 3024664.Cortical bone screw, 4x22mm; catalog#: 47-2486-122-40; lot#: 3039763.Humerus ball nose guidewire, sterile; catalog#: 110035668; lot#: 3044355.Therapy date: unknown the manufacturer received x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and three weeks post implantation the proximal screw backed out causing damages to the arm soft tissues.Revision surgery is not planned yet.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g3, g6, h10.1.Review of event description: it was reported that the patient underwent initial surgery on (b)(6) 2021 due to proximal humerus fracture.Three weeks post implantation the proximal screw backed out causing damages to the arm soft tissues.Revision surgery is not planned yet.2.Review of received data: - due diligence: further "due diligence" to support the conclusion was completed.- x-rays: one photo of an undated x-ray of low quality taken from a computer screen was provided.The proximal end of a fractured humerus is displayed.The fracture has been treated with an intramedullary nail and three interlocking proximal screws can be seen.The most proximal screw has backed out from its original position.- surgical report: a photo of a page from the surgical report showing implant stickers has been provided.No further details are available.3.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.5.Conclusion: it was reported that the patient underwent initial surgery on (b)(6) 2021 due to proximal humerus fracture.Three weeks post implantation the proximal screw backed out causing damages to the arm soft tissues.Revision surgery is not planned yet.No product was returned, hence visual and dimensional evaluation could not be performed; therefore, the condition of the part(s) is unknown.One photo of an undated x-ray of low quality taken from a computer screen was provided.The proximal end of a humerus is displayed.The fracture has been treated with an intramedullary nail and three interlocking proximal screws can be seen.The most proximal screw seems to be backed out from its intended position.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).It can only be assumed that possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated for the time being and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
PROXIMAL HUMERUS, LEFT, LONG, 8.5X260MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11973775
Report Number0009613350-2021-00273
Device Sequence Number20005899
Product Code HSB
UDI-Device Identifier00889024506053
UDI-Public00889024506053
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-261-08
Device Lot Number3038174
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;